Illinois, 2011Damaging Winds in Illinois, June 13, 2011
June 13, 2011 · NWS ILX · 2 events in 2 counties and zones
An approaching warm front triggered clusters of thunderstorms from west-central Illinois southeastward into the Ohio River Valley during the afternoon and evening of June 13th. A few of these storms produced damaging wind gusts along and southwest of a Winchester to Flora line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching warm front triggered clusters of thunderstorms from west-central Illinois southeastward into the Ohio River Valley during the afternoon and evening of June 13th. A few of these storms produced damaging wind gusts along and southwest of a Winchester to Flora line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 13, 2:32 PM CST, 53 minutes earlier.
Area forecast discussion, Jun 13, 2:32 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT MON JUN 13 2011
.DISCUSSION...
ISSUED 332 PM CDT MON JUN 13 2011
MODELS CONTINUE TO INDICATE MULTIPLE MCS EVENTS OVER NEXT COUPLE
OF DAYS MOVING ACROSS THE CWA. SO PLENTY OF CHALLENGES WITH THIS
PACKAGE AS MODELS TRY TO GET A HANDLE ON PCPN CHANCES THROUGH THE
PERIOD. A BLEND OF THE SHORT TERM MODELS LOOKS GOOD FOR NOW.
THE LONG TERM CONCERNS REMAIN THE SAME AS BEFORE...WITH MORE PCPN
CHANCES THROUGH MOST OF THE PERIOD. TEMPS WILL ALSO BE A CONCERN
AS THE MODELS JUST NOW FORECASTING A WARM UP INTO THE HOT AND
HUMID CONDITIONS FOR END OF NEXT WEEKEND AND BEGINNING OF NEXT WEEK.
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
STORMS ALREADY MOVING INTO THE WESTERN PARTS OF THE CWA ARE
LEFTOVERS FROM MCS THAT MOVED ACROSS IOWA EARLY THIS MORNING.
STORMS ARE MOVING INTO A LESS FAVORABLE ENVIRONMENT THIS
AFTERNOON...THOUGH CONTINUING TO MOVE SOUTHEAST ALONG WITH THE
850-300MB WINDS/THICKNESS PATTERN. CURRENTLY NOT EXPECTING THESE
TO BE SEVERE THIS EVENING...BUT WILL ACCOUNT FOR THESE IN NEW
FORECAST.
THEN MAIN CONCERN WILL RETURN TO SOUTHERN IOWA AND NORTHERN MO
WHERE ANOTHER MCS IS EXPECTED TO DEVELOP OVERNIGHT AND THEN MOVE
INTO CENTRAL ILLINOIS EARLY TOMORROW MORNING. 850 AND 700 OMEGA
ARE BULLS-EYED IN SAID AREA ALONG WITH BEST MOISTURE CONVERGENCE
AND UPPER LEVEL DIVERGENCE. CORFIDI VECTORS THEN POINT TO MOVEMENT
TO THE EAST THEN SOUTHEAST INTO THE WESTERN PORTIONS OF THE CWA.
IN ADDITION...PW VALUES ARE AROUND 1.7-1.9 OVERNIGHT AND INTO
CENTRAL ILLINOIS...SO HEAVY RAINFALL WILL BE LIKELY. AXIS OF
HEAVIEST RAINFALL WILL BE ACROSS WESTERN ILLINOIS...ALONG THE
MISSISSIPPI RIVER SO WILL BE ISSUING A FLASH FLOOD WATCH FOR 4
WESTERN COUNTIES IN CWA. LOW LEVEL JET AND MOISTURE CONVERGENCE
WILL REMAIN OVER THE AREA DURING THE DAY TOMORROW SO THERE WILL
REMAIN A FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY AND
INTO TOMORROW EVENING. SFC HIGH PRSS AREA STILL ENTRENCHED OVER
GRT LKS REGION THROUGH TOMORROW SO DO NOT SEE MUCH MOVEMENT OF ANY
BOUNDARIES/CONVERGENT AREAS TO THE EAST. SO BELIEVE ANOTHER MCS
WILL DEVELOP OVER CENTRAL IL TOMORROW NIGHT AND THEN MOVE
EAST/SOUTHEAST OUT OF THE AREA. HEAVY RAINFALL WILL AGAIN BE
POSSIBLE WITH THIS MCS AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED
FOR PARTS FOR THE CWA TOMORROW NIGHT. WILL LET LATER SHIFTS DEAL
WITH THIS ONCE FIRST MCS IS DONE TOMORROW.
THUNDERSTORMS WILL CONTINUE INTO WED AS A MODELS FORECAST A LOW
PRSS AREA SLOWLY MOVING ACROSS THE AREA DURING THE DAY. APPEARS
THE GRT LKS HIGH PRSS AREA WILL FINALLY WEAKEN ENOUGH TO ALLOW FOR
THIS SYSTEM TO MOVE EAST WEDNESDAY. THIS WILL FINALLY PUSH CHANCES
OF PCPN TO THE EAST BY THURSDAY. THE ONLY DRY PERIOD APPEARS TO BE
THURSDAY NIGHT...AS THIS TIME PERIOD WILL BE IN BETWEEN SYSTEMS.
TEMPERATURES WILL BE TEMPERED DUE TO THE CLOUD COVER AND PCPN
THROUGH THE PERIOD.
LONG TERM...FRIDAY THROUGH MONDAY
UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD AS THE FRONTAL
SYSTEM THAT IS SETUP TO OUR SOUTH AFTER SEVERAL DAYS OF MCS OVER
THE REGION...BEGINS TO MOVE BACK NORTH AND STALLS OUT OVER THE
AREA. THIS FRONT WILL BE THE FOCUS FOR MOVE THUNDERSTORMS THE END
OF THE WEEK AND INTO THE WEEKEND. CHANCES WILL BEGIN IN THE
SOUTHWEST PARTS OF THE CWA AND THEN PROGRESS NORTHWARD BY THE
WEEKEND. MODELS ARE NOW SHOWING THIS FRONT LIFTING NORTHWARD
THROUGH THE AREA BY THE END OF THE WEEKEND AS THE MID LEVEL RIDGE
BUILDS ACROSS THE MIDWEST. THIS WILL BRING DRY AND MUCH WARMER
TEMPS.
AUTEN
&&
.AVIATION...
ISSUED 1254 PM CDT MON JUN 13 2011
COMPLEX AVIATION FORECAST EXISTS OVER THE NEXT 24 HOURS...AS
CENTRAL ILLINOIS BEGINS TO FALL UNDER THE INFLUENCE OF AN
APPROACHING WARM FRONT. ONGOING CLUSTER OF THUNDERSTORMS CURRENTLY
ACROSS CENTRAL IOWA WILL EVENTUALLY TAKE A TURN TO THE E/SE AND
WEAKEN AS IT MOVES INTO A MORE STABLE/LESS SHEARED ENVIRONMENT
ACROSS CENTRAL ILLINOIS. THINK PRECIP WILL DISSIPATE BEFORE IT
REACHES ANY OF THE KILX TERMINALS...HOWEVER A MID-LEVEL OVERCAST
WILL SPREAD ACROSS THE AREA FROM WEST TO EAST THIS AFTERNOON
BETWEEN 20Z AND 23Z. MAY SEE A FEW LINGERING SHOWERS COME INTO THE
ILLINOIS RIVER VALLEY SOUTH OF PEORIA AND THESE MAY EVENTUALLY
APPROACH KSPI BEFORE COMPLETELY DRYING UP. HAVE THEREFORE INCLUDED
VCSH AT KSPI BETWEEN 21Z AND 00Z. AFTER THAT...ATTENTION TURNS TO
NOCTURNAL CONVECTION EXPECTED TO FIRE ON THE NOSE OF THE LOW-LEVEL
JET TONIGHT. BASED ON MCS PARAMETERS/JET ORIENTATION...THINK
ANOTHER CLUSTER OF STORMS WILL DEVELOP ACROSS SOUTHERN
IOWA/NORTHERN MISSOURI LATER THIS EVENING...THEN TRACK E/SE INTO
CENTRAL ILLINOIS OVERNIGHT. EXACT TRACK/TIMING OF CONVECTION IS
STILL UNCERTAIN...SO HAVE ONLY INCLUDED VCTS IN THE TAFS AT THIS
TIME. MOST FAVORABLE TIME FOR STORMS WILL BE AFTER 05Z AT
KPIA...THEN FURTHER EAST AT KCMI AFTER 09Z. WINDS WILL INITIALLY
BE FROM THE E/NE AT AROUND 10KT THIS AFTERNOON...THEN WILL BECOME
E/SE AND INCREASE INTO THE 10 TO 15KT RANGE BY TUESDAY MORNING.
BARNES
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR ILZ040-047-049-050.
&&
Hazardous weather outlook, Jun 13, 2:04 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON JUN 13 2011
ILZ027>031-036-037-040-041-047-049-050-141100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
304 PM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY
WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND
WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF
BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL
RETURN FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042>046-048-051>057-061-141100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
304 PM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY
WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND
WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF
BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL
RETURN FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-063-066>068-071>073-141100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
304 PM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY
WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS.
FLOODING WILL SUBSIDE ALONG THE WABASH RIVER BY MIDWEEK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND
WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF
BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL
RETURN FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
Thunderstorm Wind, Scott
- When
- June 13, 3:25 PM CST to 3:26 PM CST
- Where
- Scott County, Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -90.470
A large tree limb was blown down onto Commercial Street in Winchester.
Thunderstorm Wind, Clay
- When
- June 13, 7:55 PM CST to 8:00 PM CST
- Where
- Clay County, 2 mi W of Flora
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.670, -88.517
A large tree limb was blown down onto a car along Route 50 west of Flora. 3 people inside the car were injured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318271, 318272.